Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2020, 5:29 PM EDT for 4 counties in Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 10, 2020, 5:56 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 129 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:54 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted.
770
WUUS53 KIWX 102129
SVRIWX
OHC039-051-069-171-102215-
/O.NEW.KIWX.SV.W.0052.200610T2129Z-200610T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
529 PM EDT Wed Jun 10 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Eastern Defiance County in northwestern Ohio...
Northern Henry County in northwestern Ohio...
Southeastern Williams County in northwestern Ohio...
Fulton County in northwestern Ohio...
* Until 615 PM EDT.
* At 528 PM EDT, severe thunderstorms were located along a line
extending from near Wauseon to 7 miles southeast of Stryker, moving
north at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Defiance, Napoleon, Wauseon, Archbold, Swanton, Delta, Stryker,
Fayette, Liberty Center, Metamora, Lyons, Texas, Florida,
Evansport, Oakshade, Seward, Ridgeville Corners, Gerald, Denson and
Assumption.
This includes Interstate 80 in Ohio between mile markers 22 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4145 8389 4121 8446 4125 8446 4125 8447
4171 8437 4172 8388 4162 8388
TIME...MOT...LOC 2128Z 198DEG 47KT 4160 8414 4141 8436
HAIL...1.00IN
WIND...60MPH
$$
FISHER2 follow-up statements
122
WWUS53 KIWX 102139
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
539 PM EDT Wed Jun 10 2020
OHC039-102149-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-200610T2215Z/
Defiance OH-
539 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEFIANCE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Michigan...and northwestern Ohio.
LAT...LON 4145 8389 4143 8426 4150 8440 4171 8437
4172 8388 4162 8388
TIME...MOT...LOC 2139Z 195DEG 35KT 4154 8426
$$
OHC051-069-171-102215-
/O.CON.KIWX.SV.W.0052.000000T0000Z-200610T2215Z/
Henry OH-Williams OH-Fulton OH-
539 PM EDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN HENRY...EAST CENTRAL WILLIAMS AND FULTON COUNTIES...
At 539 PM EDT, a severe thunderstorm was located over Archbold,
moving north at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wauseon, Archbold, Swanton, Delta, Fayette, Liberty Center, Metamora,
Lyons, Oakshade, Pettisville, Brailey, Zone, Seward, Ridgeville
Corners, Gerald, Denson, Winameg, Assumption, Colton and Elmira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4145 8389 4143 8426 4150 8440 4171 8437
4172 8388 4162 8388
TIME...MOT...LOC 2139Z 195DEG 35KT 4154 8426
HAIL...0.88IN
WIND...60MPH
$$
FISHER747
WWUS53 KIWX 102156
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
556 PM EDT Wed Jun 10 2020
OHC051-069-171-102206-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-200610T2215Z/
Henry OH-Williams OH-Fulton OH-
556 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY...EAST CENTRAL
WILLIAMS AND FULTON COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Michigan...and northwestern Ohio.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.
LAT...LON 4145 8389 4143 8426 4150 8440 4171 8437
4172 8388 4162 8388
TIME...MOT...LOC 2156Z 198DEG 47KT 4176 8416
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:20 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 10, 4:20 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 420 PM EDT Wed Jun 10 2020 .SYNOPSIS... Issued at 420 PM EDT Wed Jun 10 2020 Showers and storms exit into central Ohio this evening with drier, less humid and breezy conditions. Quiet weather will prevail for the next several days. There is just a low chance of a showere late Friday night into Saturday. Otherwise, it will be dry with seasonably cool temperatures through the weekend. Temperatures will gradually warm early next week. && .SHORT TERM...(This Afternoon through Thursday) Issued at 410 PM EDT Wed Jun 10 2020 Misovorticies along mid level moisture/dryline interface taking advantage of favorable environment /3000-3500 J/kg SBCAPE and 50-55 knots effective layer shear/ upstream environment. Strong/near uni-directional flow providing storm motion 60-70 mph to north-northeast. Accelerating downdraft/weak reflectivity notches easily producing severe limit winds with a few significant/extreme damaging wind events this afternoon. Will continue to follow line and cancel watch with eastward progression and expect to clear east of CWA by 2230 UTC. Slight bump in winds for both this evening and midday Thursday with steep low level lapse rates/momentum transfer. Full airmass exchange for Thursday/dry and notably less humid and seasonably cool. && .LONG TERM...(Thursday Night through Tuesday) Issued at 410 PM EDT Wed Jun 10 2020 Gradual building Plains ridge through the weekend with continued north central Canadian waves digging through downstream side of ridge. There are weak signals for a clipper like system to bring a low chance showers late Friday night into early Saturday. Thereafter, surface/aloft ridging to envelop Upper Great Lakes offers continuation of dry conditions and thermal moderation early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 122 PM EDT Wed Jun 10 2020 A 40 kt low level jet pushes towards the region ahead of a strong cold front. Gusty synoptic winds are expected today between 25 and 30 kts out of the southwest before dying off after midnight tonight. Thunderstorms will have the potential to create damaging winds as well as the possibility of large hail and isolated tornadoes. Heavy rain from thunderstorms will have the potential to reduce CIGs/VISBY into IFR to LIFR threshold, but quick storm motions should make those conditions brief. Storms should be out of the area during the evening/early overnight. Then, a brief period of MVFR CIGs are possible around 3z-5z as a secondary CAA area moves through. Winds will continue to die down and clouds will clear Thursday as the remnants of Cristobal move away from the area. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Thursday morning for INZ003. MI...Beach Hazards Statement through Thursday morning for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 AM EDT Thursday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 10, 3:58 AM EDT, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 358 AM EDT Wed Jun 10 2020 INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-110800- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 358 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms capable of producing damaging wind gusts are expected today. Please ensure you have a reliable method to receive weather watches and warnings. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. INZ003-MIZ077-110800- La Porte-Berrien- 358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Additionally, thunderstorms today could produce locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous beach conditions are expected again on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. INZ004-012>015-020-022-110800- St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN- 358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. Thunderstorms today could produce locally damaging wind gusts. However, the severe thunderstorm risk is greatest toward eastern Indiana, northwest Ohio and southeast Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-110800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 358 AM EDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small Craft Advisory.
In the hours before
Local storm report, Jun 10, 5:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG SWAYZEE 40.51N 85.83W
06/10/2020 GRANT IN TRAINED SPOTTER
CORRECTS TIME OF PREVIOUS TSTM WND DMG
REPORT FROM SWAYZEE. MULTIPLE LARGE TREES
AND BRANCHES DOWNED. TREE ON HOUSE. TREE ON
CAMPER.
&&Local storm report, Jun 10, 5:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG CONVERSE 40.58N 85.86W
06/10/2020 MIAMI IN EMERGENCY MNGR
CORRECTS TIME OF PREVIOUS TSTM WND DMG
REPORT FROM CONVERSE. TWO LARGE TREES
DOWNED. ONE ON HOUSE.
&&Local storm report, Jun 10, 5:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 3 NW NEW HAVEN 41.10N 85.06W
06/10/2020 ALLEN IN TRAINED SPOTTER
3 FT DIAMETER TREE SNAPPED.
&&Special weather statement, Jun 10, 5:18 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Northern Indiana 518 PM EDT Wed Jun 10 2020 OHZ001-002-004-005-015-102145- Henry-Defiance-Fulton-Williams-Paulding- 518 PM EDT Wed Jun 10 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEFIANCE...NORTH CENTRAL PAULDING...NORTHWESTERN HENRY...SOUTHEASTERN WILLIAMS AND SOUTHWESTERN FULTON COUNTIES... At 517 PM EDT, a strong thunderstorm was located 8 miles east of Hicksville, moving northeast at 55 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Bryan around 535 PM EDT. Stryker around 540 PM EDT. Archbold and West Unity around 545 PM EDT. Other locations impacted by this storm include Evansport, Mark Center, Ney, Cecil, The Bend and Pulaski. This includes Interstate 80 in Ohio between mile markers 18 and 19. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 600 PM EDT for northwestern and west central Ohio. LAT...LON 4116 8454 4122 8469 4162 8447 4151 8423 TIME...MOT...LOC 2117Z 212DEG 49KT 4127 8462 HAIL...0.25 WIND...40MPH JBALL
Local storm report, Jun 10, 5:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 E WALLEN 41.17N 85.10W
06/10/2020 U1.50 INCH ALLEN IN PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
&&Local storm report, Jun 10, 5:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 3 WNW GILBOA 41.03N 83.98W
06/10/2020 M62 MPH PUTNAM OH AWOS
&&
SKIPThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:40 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 50 min |
| Jun 10, 3:07 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Williams | 38 min |
| Jun 10, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 44 min |
| Jun 10, 3:51 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 24 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Paulding, Williams | 32 min |
| Jun 10, 4:32 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 43 min |
| Jun 10, 4:52 PM EDT | Special Weather Statement | IWX | Allen, Putnam | 23 min |
| Jun 10, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 30 min |
| Jun 10, 5:18 PM EDT | Special Weather Statement | IWX | Defiance | 27 min |
| Jun 10, 5:59 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.